MAUDE Adverse Event Report: ENCORE MEDICAL L.P T-HANLDE, QUICK COUPLING RSP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ENCORE MEDICAL L.P T-HANLDE, QUICK COUPLING RSP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 804-03-019
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Instrument failure with a 30 minute delay in surgery.
 
Additional Manufacturer Narrative
The agent reported (pieces bound together.Male, 64) this event occurred during treatment, near the patient.No response was received from the surgeon.The surgery was completed as intended, with a thirty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was not able to source a suitable replacement device.The instrument was returned to djo and was escalated for further evaluation.A review of the device history record (dhr) revealed the instruments, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed 1 previous complaint but there were no indications that this instrument has a design or material deficiency.It has been determined that there is no fault of the t- handle.The instrument was able to lock and release its counterpart with no issue.

Brand Name
T-HANLDE, QUICK COUPLING RSP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key16827799
Report Number1644408-2023-00486
Device Sequence Number7566591
Product Code LXH
UDI-Device Identifier00888912147958
UDI-Public00888912147958
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number804-03-019
Device Catalogue Number804-03-019
Device Lot Number207198L05
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-03-008 LOT: 315737L10; 804-03-020 LOT: 289264L05
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale